I just had surgery 6-6-06. The day of surgery, I didn't notice anything, but the following morning when I got up I noticed intermittant flashes in the periphery of my vision. This is very distracting. I called the office right away, they said the doctor and his nurse is out, but we will take a message. By the end of the day still no call. This morning the flashes seem to be intensifying. What is this and will it go away?
I will try to get a hold of them again today, but don't know if I can. I would go over to the office, if I lived closer, but live 75 miles away. My next appointment there is 6-12, a week from the surgery. Thank you for this forum.
this is difficult. it is possible that you are experiencing mild aftereffects of the surgical procedure that wre not emergent.
however it is also possible that you are having a retinal tear or hole or detachment, which would obviously be a big deal. it is unlikely that anyone will be able to tell whether this is an emergency or not based on just reading your symptoms on this forum or hearing them over the phone. i have no idea if this is a big deal or not, but again it is certainly possible.
you need to try to either continue to get in touch with your surgeon's office, or go see someone else...another eye doc who is closer. thats the safest bet
Thank you for your help. I did finally get in to see the doctor ( after the receptionist told me to leave a message again and I said NO, I left messages yesterday, I want to speak to the drs nurse now!)
He said that the retina was OK, but that the "vitreous gel was tearing off the retina". That sounded terrible to me, not OK. He made it sound like it had nothing to do with the surgery. That's funny, I never had it before and the day after surgery I have this now! He also said that it was like getting wrinkles, it wouldn't hurt anything! Can you give me any further info on this?
Again, thank you for your assistance.
Iwas told not to lift or bend at the waist after surgery, but I forgot and bent down to pet my cat and pick up his dish. Would that have agravated or started this by any chance? or if I didn't rest enough after the surgery?
also, I had asked the surgeon on the day of surgery when I could return to work as I am required to do heavy lifting at times, and he said I was cleared to go back in a couple of days, but now I am wondering if that would agravate this problem of flashes/detachment - if I would be better to wait a couple of weeks? Thanks.
Hi--I had a vitreal detachment during my surgery and the doctor wasnt concerned--I was wide awake during the surgery and was able to talk to him and told him about suddenly seing floaters.
I saw floaters for several days after the surgery too but they all went away.
If I were you, just to be on the safe side ,I would call a local opthalmalogist in your home town and go in and just have an eye exam and get a second opinion on when to go back to work (after the exam). The Walmarts have vision centers and you could get a fast appointment with their doctor and get some answers to your questions.
Peace of mind is invaluable when dealing with vision problems.
If I were you I would not lift heavy things for awhile either.Your boss at work should understand this but a note form an eye doctor would make sense too.
I am having my surgery done in a month. I asked my doc. the same question about when I could return to work. I have a job that sounds similar to yours, and have to be able to lift 50 lbs. to be cleared back into work. He told me that I wouldn't be able to go back to work for a week if that was the case. So, If I were you, I'd plan on at least a week off, just to be safe.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.